Alert archive / Kansas / Wind Chill Warnings in 2014
Wind Chill Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this wind chill warning at Jan 4, 2014, 3:47 PM CST for 23 counties in Kansas. It took effect at Jan 5, 2014, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2014, 3:47 PM CST (21:47 UTC)
- In effect from
- Jan 5, 2014, 6:00 PM CST
- Expired
- Jan 6, 2014, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863 WWUS43 KTOP 042147 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 347 PM CST SAT JAN 4 2014 KSZ021>024-026-034>040-054>056-058-059-051200- /O.NEW.KTOP.WC.W.0001.140106T0000Z-140106T1800Z/ /O.CON.KTOP.WW.Y.0002.000000T0000Z-140105T1500Z/ CLAY-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 347 PM CST SAT JAN 4 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... ...WIND CHILL WARNING IN EFFECT FROM 6 PM SUNDAY TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO NOON CST MONDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY. * TIMING...SNOW IS EXPECTED TO DEVELOP LATE THIS AFTERNOON. SNOW IS LIKELY TO BE AT ITS PEAK INTENSITY BETWEEN 5 PM AND 2 AM. THE SNOW SHOULD BE TAPERING OFF BY 6 AM. * TOTAL SNOW ACCUMULATIONS...1 TO 2.5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS...NORTH WINDS 15 TO 20 MPH WITH GUSTS AROUND 30 MPH. SNOW IS LIKELY TO DRIFT BECAUSE OF THE WINDS. * IMPACTS...SNOW COVERED ROADS ARE LIKELY TO MAKE TRAVEL MORE DIFFICULT. REDUCED VISIBILITIES ARE POSSIBLE FROM BLOWING SNOW AS WELL. * WIND CHILL VALUES...WIND CHILL VALUES MAY REACH AS LOW AS -25 TO -32 SUNDAY NIGHT THROUGH MONDAY MORNING. * WIND CHILL IMPACTS...WITH THESE EXPECTED WIND CHILLS IT WILL BE VERY DANGEROUS TO BE OUTDOORS FOR ANY PERIOD OF TIME. PROLONGED EXPOSURE TO THESE CONDITIONS MAY RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS... AND TAKE PRECAUTIONS IF TRAVELING THIS EVENING. REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY WITH DANGEROUSLY LOW WIND CHILL VALUES. && $$ KSZ008>012-020-051200- /O.NEW.KTOP.WC.W.0001.140106T0000Z-140106T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA 347 PM CST SAT JAN 4 2014 ...WIND CHILL WARNING IN EFFECT FROM 6 PM SUNDAY TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO NOON CST MONDAY. * WIND CHILL VALUES...WIND CHILL VALUES MAY REACH AS LOW AS -25 TO -32 SUNDAY NIGHT THROUGH MONDAY MORNING. * IMPACTS...WITH THESE EXPECTED WIND CHILLS IT WILL BE VERY DANGEROUS TO BE OUTDOORS FOR ANY PERIOD OF TIME. PROLONGED EXPOSURE TO THESE CONDITIONS MAY RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY WITH DANGEROUSLY LOW WIND CHILL VALUES. && $$
7 follow-up statements
733 WWUS43 KTOP 050225 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 825 PM CST SAT JAN 4 2014 KSZ021>024-026-034>040-054>056-058-059-051530- /O.CON.KTOP.WC.W.0001.140106T0000Z-140106T1800Z/ /O.CON.KTOP.WW.Y.0002.000000T0000Z-140105T1500Z/ CLAY-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 825 PM CST SAT JAN 4 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO NOON CST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO NOON CST MONDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY. * TIMING...BAND OF MODERATE SNOW IS EXPECTED TO CONTINUE ALONG THE INTERSTATE AND THE KANSAS TURNPIKE INTO NORTHEAST KANSAS THROUGH 3 AM. THIS BAND WILL SHIFT SOUTHEAST WITH TIME...AND AREAS ALONG AND SOUTHEAST OF THE TURNPIKE WILL SEE MODERATE SNOW THROUGH 6AM WITH LIGHT SNOW CONTINUING INTO MID MORNING. * TOTAL SNOW ACCUMULATIONS...1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS...NORTH WINDS 15 TO 20 MPH WITH GUSTS AROUND 30 MPH. SNOW IS LIKELY TO DRIFT BECAUSE OF THE WINDS. * IMPACTS...SNOW COVERED ROADS ARE LIKELY TO MAKE TRAVEL MORE DIFFICULT. REDUCED VISIBILITIES ARE POSSIBLE FROM BLOWING SNOW AS WELL. * WIND CHILL VALUES...SUNDAY NIGHT THROUGH MONDAY MORNING WIND CHILL VALUES MAY REACH AS LOW AS -25 TO -32. * WIND CHILL IMPACTS...WITH THESE EXPECTED WIND CHILLS IT WILL BE VERY DANGEROUS TO BE OUTDOORS FOR ANY PERIOD OF TIME. PROLONGED EXPOSURE TO THESE CONDITIONS MAY RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS... AND TAKE PRECAUTIONS IF TRAVELING THIS EVENING. REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY WITH DANGEROUSLY LOW WIND CHILL VALUES. && $$ KSZ008>012-020-051530- /O.CON.KTOP.WC.W.0001.140106T0000Z-140106T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA 825 PM CST SAT JAN 4 2014 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO NOON CST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO NOON CST MONDAY. * WIND CHILL VALUES...SUNDAY NIGHT THROUGH MONDAY MORNING WIND CHILL VALUES MAY REACH AS LOW AS -25 TO -32. * IMPACTS...WITH THESE EXPECTED WIND CHILLS IT WILL BE VERY DANGEROUS TO BE OUTDOORS FOR ANY PERIOD OF TIME. PROLONGED EXPOSURE TO THESE CONDITIONS MAY RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY WITH DANGEROUSLY LOW WIND CHILL VALUES. && $$
439 WWUS43 KTOP 050825 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 225 AM CST SUN JAN 5 2014 KSZ021>024-034>036-052130- /O.CAN.KTOP.WW.Y.0002.000000T0000Z-140105T1500Z/ /O.CON.KTOP.WC.W.0001.140106T0000Z-140106T1800Z/ CLAY-RILEY-POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY- INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE... JUNCTION CITY 225 AM CST SUN JAN 5 2014 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER WEATHER ADVISORY. A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY. SNOWFALL WILL CONTINUE TO DIMINISH THIS MORNING. NORTH WINDS GUSTING UP TO 25 MPH MAY CAUSE DRIFTING OF THE SNOW TO CONTINUE. * WIND CHILL VALUES...AS LOW AS 25 TO 30 BELOW. * IMPACTS...FROST BITE TO EXPOSED SKIN CAN OCCUR IN A MATTER OF MINUTES. PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA OR EVEN DEATH. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY WITH DANGEROUSLY LOW WIND CHILL VALUES. && $$ KSZ026-037>040-054>056-058-059-052130- /O.CON.KTOP.WC.W.0001.140106T0000Z-140106T1800Z/ /O.CON.KTOP.WW.Y.0002.000000T0000Z-140105T1500Z/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN- COFFEY-ANDERSON- INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 225 AM CST SUN JAN 5 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...SNOW WILL GRADUALLY TAPER OFF AND EVENTUALLY COME TO AN END BY MID MORNING. * TOTAL SNOW ACCUMULATIONS...1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS...NORTH WINDS 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. SNOW IS LIKELY TO DRIFT BECAUSE OF THE WINDS. * IMPACTS...SNOW COVERED ROADS WILL BE SLICK...MAKING TRAVEL DIFFICULT. * WIND CHILL VALUES...TONIGHT THROUGH MONDAY MORNING WIND CHILL VALUES MAY REACH AS LOW AS 25 TO 30 BELOW. * WIND CHILL IMPACTS...FROST BITE TO EXPOSED SKIN CAN OCCUR IN A MATTER OF MINUTES. PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA OR EVEN DEATH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS... AND TAKE PRECAUTIONS IF TRAVELING THIS MORNING. REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY WITH DANGEROUSLY LOW WIND CHILL VALUES. && $$ KSZ008>012-020-052130- /O.CON.KTOP.WC.W.0001.140106T0000Z-140106T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA 225 AM CST SUN JAN 5 2014 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY. * WIND CHILL VALUES...AS LOW AS 25 TO 30 BELOW. * IMPACTS...FROST BITE TO EXPOSED SKIN CAN OCCUR IN A MATTER OF MINUTES. PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA OR EVEN DEATH. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY WITH DANGEROUSLY LOW WIND CHILL VALUES. && $$
123 WWUS43 KTOP 051459 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 859 AM CST SUN JAN 5 2014 KSZ026-037>040-051800- /O.CAN.KTOP.WW.Y.0002.000000T0000Z-140105T1500Z/ /O.CON.KTOP.WC.W.0001.140106T0000Z-140106T1800Z/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...TOPEKA...LAWRENCE 859 AM CST SUN JAN 5 2014 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER WEATHER ADVISORY. A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY. THE AREAS OF LIGHT SNOW HAVE BEEN QUICKLY DIMINISHING THIS MORNING. WHILE SOME LOCATIONS STILL MAY SEE A BIT MORE LIGHT SNOW THROUGH MID-MORNING...DO NOT EXPECT ANY ADDITIONAL SNOW ACCUMULATIONS. AS A RESULT...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER...GUSTY NORTHERLY WINDS WILL PERSIST THROUGH THE DAY RESULTING IN ISSUES WITH BLOWING AND DRIFTING SNOW. USE CAUTION IF NEEDING TO TRAVEL TODAY. * WIND CHILL VALUES...TONIGHT THROUGH MONDAY MORNING WIND CHILL VALUES MAY REACH AS LOW AS 25 TO 30 BELOW. * WIND CHILL IMPACTS...FROST BITE TO EXPOSED SKIN CAN OCCUR IN A MATTER OF MINUTES. PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA OR EVEN DEATH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS... AND TAKE PRECAUTIONS IF TRAVELING THIS MORNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY WITH DANGEROUSLY LOW WIND CHILL VALUES. && $$ KSZ054>056-058-059-051800- /O.EXT.KTOP.WW.Y.0002.000000T0000Z-140105T1700Z/ /O.CON.KTOP.WC.W.0001.140106T0000Z-140106T1800Z/ LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...EMPORIA...OTTAWA 859 AM CST SUN JAN 5 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM CST THIS MORNING. A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY. * TIMING...SNOW WILL GRADUALLY TAPER OFF AND EVENTUALLY COME TO AN END BY LATE MORNING. * TOTAL SNOW ACCUMULATIONS...1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS...NORTH WINDS 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. SNOW IS LIKELY TO DRIFT BECAUSE OF THE WINDS. * IMPACTS...SNOW COVERED ROADS WILL BE SLICK...MAKING TRAVEL DIFFICULT. * WIND CHILL VALUES...TONIGHT THROUGH MONDAY MORNING WIND CHILL VALUES MAY REACH AS LOW AS 25 TO 30 BELOW. * WIND CHILL IMPACTS...FROST BITE TO EXPOSED SKIN CAN OCCUR IN A MATTER OF MINUTES. PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA OR EVEN DEATH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS... AND TAKE PRECAUTIONS IF TRAVELING THIS MORNING. REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY WITH DANGEROUSLY LOW WIND CHILL VALUES. && $$ KSZ008>012-020>024-034>036-051800- /O.CON.KTOP.WC.W.0001.140106T0000Z-140106T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY 859 AM CST SUN JAN 5 2014 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY. SNOWFALL WILL CONTINUE TO DIMINISH THIS MORNING. NORTH WINDS GUSTING UP TO 25 MPH MAY CAUSE DRIFTING OF THE SNOW TO CONTINUE. * WIND CHILL VALUES...AS LOW AS 25 TO 30 BELOW. * IMPACTS...FROST BITE TO EXPOSED SKIN CAN OCCUR IN A MATTER OF MINUTES. PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA OR EVEN DEATH. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY WITH DANGEROUSLY LOW WIND CHILL VALUES. && $$
874 WWUS43 KTOP 051656 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1056 AM CST SUN JAN 5 2014 KSZ054>056-058-059-060000- /O.CAN.KTOP.WW.Y.0002.000000T0000Z-140105T1700Z/ /O.CON.KTOP.WC.W.0001.140106T0000Z-140106T1800Z/ LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...EMPORIA...OTTAWA 1056 AM CST SUN JAN 5 2014 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER WEATHER ADVISORY. A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY. THE AREAS OF LIGHT SNOW HAVE BEEN QUICKLY DIMINISHING THIS MORNING. WHILE SOME LOCATIONS STILL MAY SEE A BIT MORE LIGHT SNOW THROUGH LATE THIS MORNING...DO NOT EXPECT ANY ADDITIONAL SNOW ACCUMULATIONS. AS A RESULT...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER...GUSTY NORTHERLY WINDS WILL PERSIST THROUGH THE DAY RESULTING IN ISSUES WITH BLOWING AND DRIFTING SNOW. USE CAUTION IF NEEDING TO TRAVEL TODAY. * WIND CHILL VALUES...TONIGHT THROUGH MONDAY MORNING WIND CHILL VALUES MAY REACH AS LOW AS 25 TO 30 BELOW. * WIND CHILL IMPACTS...FROST BITE TO EXPOSED SKIN CAN OCCUR IN A MATTER OF MINUTES. PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA OR EVEN DEATH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS... AND TAKE PRECAUTIONS IF TRAVELING THIS MORNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY WITH DANGEROUSLY LOW WIND CHILL VALUES. && $$ KSZ008>012-020>024-026-034>040-060000- /O.CON.KTOP.WC.W.0001.140106T0000Z-140106T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE 1056 AM CST SUN JAN 5 2014 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY. SNOWFALL WILL CONTINUE TO DIMINISH THIS MORNING. NORTH WINDS GUSTING UP TO 25 MPH MAY CAUSE DRIFTING OF THE SNOW TO CONTINUE. * WIND CHILL VALUES...AS LOW AS 25 TO 30 BELOW. * IMPACTS...FROST BITE TO EXPOSED SKIN CAN OCCUR IN A MATTER OF MINUTES. PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA OR EVEN DEATH. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY WITH DANGEROUSLY LOW WIND CHILL VALUES. && $$
129 WWUS43 KTOP 052127 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 327 PM CST SUN JAN 5 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-061200- /O.CON.KTOP.WC.W.0001.140106T0000Z-140106T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 327 PM CST SUN JAN 5 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY. * WIND CHILL VALUES...AS LOW AS 25 TO 31 BELOW ZERO. * IMPACTS...FROST BITE TO EXPOSED SKIN CAN OCCUR IN A MATTER OF MINUTES. PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA OR EVEN DEATH. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WIND CHILL WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY WITH DANGEROUSLY LOW WIND CHILL VALUES. && $$
203 WWUS43 KTOP 060938 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 338 AM CST MON JAN 6 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-061800- /O.CON.KTOP.WC.W.0001.000000T0000Z-140106T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 338 AM CST MON JAN 6 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...25 TO 30 DEGREES BELOW ZERO. * IMPACTS...FROST BITE TO EXPOSED SKIN CAN OCCUR IN A MATTER OF MINUTES. PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA OR EVEN DEATH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$ WOLTERS
933 WWUS43 KTOP 061759 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1159 AM CST MON JAN 6 2014 KSZ009>012-021>024-026-036>040-054>056-058-059-070700- /O.EXP.KTOP.WC.W.0001.000000T0000Z-140106T1800Z/ /O.NEW.KTOP.WC.Y.0002.140106T1800Z-140107T1500Z/ WASHINGTON-MARSHALL-NEMAHA-BROWN-CLAY-RILEY-POTTAWATOMIE-JACKSON- JEFFERSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CLAY CENTER... MANHATTAN...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 1159 AM CST MON JAN 6 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. THE WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. WIND CHILL VALUES HAVE RISEN A FEW DEGREES BY LATE MORNING AND NO LONGER FALL UNDER THE WIND CHILL WARNING CRITERIA. AS A RESULT...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...FRIGID CONDITIONS WILL STILL CONTINUE TODAY THROUGH TUESDAY MORNING SO A WIND CHILL ADVISORY HAS BEEN ISSUED. * WIND CHILL VALUES...15 TO 22 DEGREES BELOW ZERO. * IMPACTS...FROST BITE TO EXPOSED SKIN CAN OCCUR IN A MATTER OF MINUTES. PROLONGED EXPOSURE COULD LEAD TO HYPOTHERMIA OR EVEN DEATH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$ KSZ008-020-034-035-061900- /O.EXP.KTOP.WC.W.0001.000000T0000Z-140106T1800Z/ REPUBLIC-CLOUD-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...ABILENE 1159 AM CST MON JAN 6 2014 ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. WIND CHILL VALUES HAVE RISEN CLOSER TO 10 BELOW ZERO BY LATE THIS MORNING. WHILE CONDITIONS WILL BE IMPROVING...STILL ANTICIPATE WIND CHILL VALUES RANGING FROM 1 BELOW ZERO TO 13 BELOW ZERO THROUGH TUESDAY MORNING. AS A RESULT...THE WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind chill warning went out at Jan 4, 12:09 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 4, 12:09 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1209 PM CST Sat Jan 4 2014 .UPDATE... Issued at 1201 PM CST SAT JAN 4 2014 The latest short-term and mesoscale models show the potential for 1 to 3 inches of snowfall across much of the CWA, with the exception of the northern terr of counties along the NE border. Therefore, I have expanded the winter weather advisory to include all areas along and south of a Delphos, to Clay Center, to Holton line. The snow should begin to develop from west to east across the area later this afternoon and into the evening hours. Also adjusted non-diurnal temperature trends with falling temps behind the cold front now moving along the I-70 corridor. The front should be south of the CWA by 300 PM. && .SHORT TERM...(Today and Tonight) Issued at 350 AM CST SAT JAN 4 2014 09Z water vapor imagery shows a broad upper level trough over much of the country with one shortwave over the northern plains moving towards MN and another shortwave digging southeast from ID towards CO. At the surface a pre frontal trough has moved into north central KS with the strong cold air advection lagging the wind shift by about 125 miles. For today and tonight, we should have good mid level frontogenesis move across the forecast area. However the lack of a well organized shortwave to provide good large scale forcing suggests snow amounts will be relatively light. Additionally the better large scale forcing is initially waisted on trying to saturate the column this morning and into the early afternoon. There does appear to be some conditional symmetric instability (CSI) just above the frontal circulation which may be able to enhance snow rates. And with very cold air moving in this evening, snow to water ratios are expected to approach 20:1 overnight. So even with light QPF amounts, there is the potential for 1 to 2 inches with locally higher amounts. Ensemble mean progs generally support this idea of 1 to 2 inches. At this point the area most likely to see the higher amounts looks to be across east central KS since snowfall is expected to occur while the ratios are highest. This would give areas along and southeast of the KS turnpike around 2 inches by Sunday morning. With this in mind and the potential for CSI to cause a local enhancement, will issue a low end winter weather advisory beginning late this afternoon and continuing into Sunday morning. Because the cold air advection is lagging the front by a pretty significant margin, have increased highs across east central KS into the upper 30s with temps falling through the afternoon. Think the cold air advection and increasing cloud cover will also cause temps to fall across northern parts of the area this afternoon. Did not go quite as cold for lows Sunday as MOS guidance would suggest since north winds should keep the boundary layer mixed and skies remaining mostly cloudy. So Lows are pretty similar to the previous forecast with temps expected to fall between 5 and 10 degrees above zero. Wolters .LONG TERM...(Sunday through Friday) Issued at 350 AM CST SAT JAN 4 2014 The upper shortwave trough continues to exit eastward on Sunday. Lingering light snow is possible through the morning period mainly for areas southeast of Interstate 35. Attention quickly turns to the abnormally cold air as northerly winds increase between 10 and 20 mph sustained Sunday afternoon. Gusts near 25 mph combined with falling h85 temps well below zero will result in wind chill readings near 0 to 8 below zero. Conditions quickly worsen Sunday evening as temperatures descend below zero. Gusts remain throughout the evening in upwards of 25-30 mph. The higher wind speeds will make it feel extremely cold as wind chills from 25 to 30 below zero are expected throughout the area. A Wind Chill Warning will likely be needed in the following forecast shift. Despite the clearing skies on Monday afternoon, the high temperatures struggle to the single digits as. Wind chills remain hazardous through much of Monday from 0 to 13 below zero. Surface high pressure gradually wanes the cold air advection, weakening and shifting surface winds towards the west by early Monday evening. Despite the lighter winds in place, the snow cover and clear skies will drop low temps below zero, making it feel anywhere from 10 to 18 below zero. In terms of precipitation chances, a much weaker embedded wave within the northwest flow aloft quickly enters north central Kansas Sunday afternoon and evening. Moisture is greatly limited behind the previous system, making it difficult for any developing ice crystals to reach the surface. There is a brief period of mid level ascent seen especially from the recent runs of the NAM and GFS where we could see a slight chance for snow over north central areas through Sunday evening with a few tenths at best. Flurries are possible elsewhere on Sunday evening with no accumulations expected. Southerly flow returns briefly Tuesday helping temps recover back into the 20s and low 30s. Models are still bringing another mid level trough northward from the Baja California Wednesday afternoon and evening. Best ascent still remains far east of Kansas with possible light precip developing on the back edge. Temperatures hover near and just above the freezing mark Wednesday with the chance of a rain and snow mix during the afternoon, switching to all snow overnight. At this time, best chances for any light accumulating snow would be across far east central areas. A temporary dry period sets up through Friday as temps moderate closer to normal in the 30s. && .AVIATION...(For the 18Z TAFs through 18Z Sunday Afternoon) Issued at 1137 AM CST SAT JAN 4 2014 The cold front will move through KTOP and KFOE around 18Z SAT. Stratus with MVFR ceilings will move in behind the front. snow will develop across the terminals late this afternoon and continue into the early morning hours of Sunday. Visibilities may decrease to 3SM, blowing snow could reduce visibilities below 1SM this evening. The stratus ceilings will increase above VFR after 12Z SUN. && .TOP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY until 9 AM CST Sunday FOR KSZ021>024-026- 034>040-054>056-058-059. && UPDATE...Gargan SHORT TERM...Wolters LONG TERM...Bowen AVIATION...Gargan
Hazardous weather outlook, Jan 4, 3:42 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 342 PM CST SAT JAN 4 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-052145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 342 PM CST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A BAND OF LIGHT SNOW HAS BEGUN TO DEVELOP THIS AFTERNOON ACROSS NORTHERN KANSAS AND IS EXPECTED TO BECOME MORE WIDESPREAD BY EARLY THIS EVENING. THE PEAK INTENSITY OF THE SNOWFALL SHOULD BE GENERALLY BETWEEN 5 PM AND 2 AM. TOTAL SNOWFALL ACCUMULATIONS RANGE FROM 1 TO 2.5 INCHES. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR MUCH OF CENTRAL...EAST CENTRAL AND NORTHEAST KANSAS WHERE 2 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. IN ADDITION...STRONG NORTHERLY WINDS BETWEEN 15 TO 20 MPH WITH GUSTS UP TO 30 MPH MAY CREATE BLOWING AND DRIFTING SNOW. TRAVEL COULD BECOME SLICK AND HAZARDOUS WITH SNOW COVERED ROADS AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AREAS OF LIGHT SNOW SHOULD COME TO AN END SUNDAY MORNING ACROSS FAR EAST CENTRAL KANSAS. A BITTERLY COLD AIR MASS WILL IMPACT THE OUTLOOK AREA BEGINNING SUNDAY EVENING. DANGEROUSLY COLD WIND CHILLS IN THE RANGE OF 25 TO 32 BELOW ZERO ARE ANTICIPATED SUNDAY EVENING THROUGH MONDAY MORNING. AS A RESULT...A WIND CHILL WARNING HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA. WIND CHILLS IMPROVE SLIGHTLY BETWEEN 0 AND 13 BELOW ZERO MONDAY AFTERNOON BEFORE FALLING TO 10 TO 15 BELOW ZERO EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...HOWEVER ANY SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:57 AM CST | Winter Weather Advisory | TOP | Anderson, Clay, Coffey, Dickinson, Douglas, Franklin and 11 more | 31 hr |
Nearby
Wind Chill Warnings in Kansas, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.